Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Diabetic. Taking antibiotic after wisdom tooth extraction. Getting abdominal pain and vomit sensation. Prognosis?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
my husband had a wisdom tooth extracted yesterday he started on antibiotic ORDEN T on wednesday night and has had 8 tablets so far. Today he has an acute tummy ache in the centre of the stomach , a lot of gas formation and feels like vomiting. The dentist told him to have pangold d and vizylac, he had pangold before lunch but pain is still there. he is slightly diabetic and is on 29 units of insulin twice a day. Please help.
Posted Sat, 2 Mar 2013 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 36 minutes later
Welcome to Healthcaremgic forum.

Let me know the associated symptoms along with abdominal pain.
Does he have spasmodic abdominal pain/ watery stools or frequent urge to use washroom/ fever?
Does he have acidic belching/ abdominal bloating/ yellow discoloration of eyes and urine?
Is there any aggravating or relieving factor?
Is he smoker or consume alcohol?

With the available describes symptoms, there appears to be possibility of acute bacterial gastroenteritis, cholecystitis, appendicitis.
As such there appears to be no correlation between removal of wisdom tooth, use of described antibiotic and abdominal symptoms.
Persisting diabetes is also associated with gastrointestinal side effects such as constipation with abdominal heaviness or persisting diarrhea.

You should consult with XXXXXXX medicine specialist/ gastroenterologist and should go for thorough check up.
He should go for complete hemogram, liver function test, serum amylase, endoscopy (as he has constant stomach problems) and ultrasound imaging (to rule out gall stones/ appendicitis).

Meanwhile, you should take complete antibiotic course and antispasmodics, proton pump inhibitors along with prokinetics (which increase gastrointestinal motility).

Kindly follow these dietary restrictions:
1) Avoid tomatoes, citrus fruits, onion, garlic, oily and spicy food (particularly at night times), tea and coffee.
2) Keep difference of 3 hours between meals and sleep.
3) Take soft diet along with yogurt.
4) Take frequent small amount meals.
5) Avoid milk and all milk related product i.e. cheese. butter.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor